Florida, 2007

Damaging Wind in Florida, November 21, 2007

November 21, 2007 · NWS MOB · 1 event in 1 county or zone

Thunderstorm wind damaged occurred around the Milton area. The damage was caused by a series of mesocyclone-induced microbursts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorm wind damaged occurred around the Milton area. The damage was caused by a series of mesocyclone-induced microbursts. The thunderstorm first caused minor tree and outbuilding damage just southwest of Milton around 1055 PM. The thunderstorm moved northeast causing more damage along Highway 90 near the intersection of Highway 87 in Milton. A lot of the damage in this area was caused by rocks being picked up by the wind and then thrown into the air and breaking several windows. Three vehicles at a car dealership had windows knocked out. An insurance building also had some windows blown out and the wind caused ceiling damage inside the building. The storm moved across the Milton area around 1115 PM. The thunderstorm continued moving northeast along Highway 191 and damaged two manufactured homes just northeast of the Roeville community. The wind struck the homes broadside and moved both of them off their blocks. Near this same area, a brick home had some bricks blown off the side of the house. This was likely caused by wind blowing around the home, creating turbulence that shook the bricks loose. The storm stopped producing damage around 1140 PM. No injuries occurred. Several people reported seeing a funnel cloud, but the funnel never touched down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Nov 21, 3:55 PM CST, 7 hours earlier.

Area forecast discussion, Nov 21, 3:55 PM CST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CST WED NOV 21 2007

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...THE SURFACE LOW SEEN
IN THE LATEST SURFACE ANALYSIS NEARING SOUTHERN ILLINOIS WITH THE
ADVANCING COLD FRONT NEARING THE LOWER MISSISSIPPI RIVER VALLEY.
THE SURFACE LOW DEEPENS WHILE MOVING TOWARDS THE NEW ENGLAND AREA
THROUGH THURSDAY MORNING AND DRIVES THE FRONT THROUGH THE FORECAST
AREA.  A MODEST 30 KNOTS 850 MB FLOW IS RESULTING IN 0-3 KM
HELICITIES NEAR 105 M2/S2 NEAR THE COAST INCREASING TO NEAR 150 WELL
INLAND.  THE INSTABILITY IS OUT OF PHASE...AS TENDS TO BE THE
CASE...THUS THE CONVECTION WITH SUFFICIENTLY STRONG UPDRAFTS ARE IN
THE WEAKER SHEARED ENVIRONMENT.  THIS REMAINS THE CASE OVERNIGHT
AHEAD OF THE FRONT THUS SUPPORTING ROTATING STORMS.  THE PARAMETERS
ARE NOT QUITE SUFFICIENT TO ALLOW THESE TO ATTAIN SEVERE/TORNADIC
STRENGTH ALTHOUGH ITS POSSIBLE THAT A FEW MAY STILL ATTAIN THIS
LEVEL DUE TO INTERACTION WITH BOUNDARIES OR OTHER MESOSCALE
FEATURES.  PER DISCUSSION HERE...WILL ADD WORDING THAT SOME STORMS
MAY BE STRONG TO THE ZONES WHICH ADEQUATELY COVERS THE SITUATION.
DRY AND COOLER CONDITIONS FOLLOW IN THE WAKE OF THE FRONT AND
PERSIST THROUGH FRIDAY NIGHT AS A LARGE SURFACE HIGH BUILDS INTO THE
EASTERN STATES.  THE SYSTEM OF CONCERN FOR THE ENTIRE FORECAST
PACKAGE IS THE ONE THAT DEVELOPS OVER THE NORTHWEST GULF IN RESPONSE
TO THE STRONG SHORTWAVE AND ASSOCIATED 100+ 300 MB JET WHICH ROTATES
AROUND THE POSITIVELY TILTED 500 MB TROF OVER THE WESTERN STATES.
SOME LESSER SHORTWAVES EJECTED FROM THE UPSTREAM UPPER TROF DEVELOP
A SURFACE LOW OVER THE NORTHWEST GULF WHICH DISSIPATES WHILE HEADING
TOWARDS THE LOUISIANA COAST.  STUBBORN WEDGING OVER THE EASTERN
STATES WILL SOLIDLY PREVENT AN INCIPIENT WARM FRONT FROM MAKING
HARDLY ANY PROGRESS AT ALL NORTHWARD ACROSS THE NORTHERN
GULF...SETTING UP AN OVERRUNNING PATTERN OVER THE FORECAST AREA.
THE ISENTROPIC LIFT IS SUFFICIENT TO SUPPORT LIKELY POPS SATURDAY.
/29

&&

.LONG TERM (SUNDAY THROUGH WEDNESDAY)...THE PRIMARY SURFACE LOW
DEVELOPS SATURDAY NIGHT OFF THE TEXAS COAST AS THE STRONG UPPER
SYSTEM ADVANCES INTO THE SOUTHERN PLAINS.  THE SURFACE LOW TREKS
ACROSS LOUISIANA INTO MISSISSIPPI SUNDAY NIGHT AND PORTENDS A
SIGNIFICANT SEVERE WEATHER EVENT FOR THE REGION.  SURFACE RIDGING
OVER THE SOUTHEAST STATES WILL ENSURE THAT THE WARM FRONT IS NOT
ABLE TO MOVE ONSHORE UNTIL SUNDAY NIGHT.  THIS EFFECTIVELY DELAYS
THE ONSET OF SEVERE CONVECTION UNTIL THIS PERIOD...BUT GRANTED THE
TIMING OF THIS IS HEAVILY DEPENDENT UPON THE TIMING OF THE SURFACE
LOW WHICH HAS SHOWN SOME VACILLATIONS LATELY.  HELICITY WILL BE VERY
HIGH ALONG THE WARM FRONT AND IN THE WARM SECTOR...300 TO NEARING
500 M2/S2...THANKS TO A 60 KNOT 850 MB JET.  DESPITE THE NOCTURNAL
PASSAGE...SURFACE BASED CAPES OF UP TO 1300 J/KG WILL BE PRESENT
NEAR THE COAST PORTENDING A SIGNIFICANT SEVERE WEATHER EVENT.  WILL
CONTINUE TO MONITOR THIS CLOSELY.  DRY CONDITIONS FOLLOW IN THE WAKE
OF THIS SYSTEM AS ANOTHER LARGE SURFACE HIGH BUILDS INTO THE REGION.
/29

&&

.MARINE...SOUTHERLY WINDS WILL BECOME SOUTHWESTERLY AHEAD OF A
STRONG COLD FRONT THAT WILL MOVE THROUGH THE MARINE AREA THURSDAY
MORNING. IN THE WAKE OF THIS FRONT...WINDS WILL INCREASE TO SMALL
CRAFT ADVISORY LEVELS BY LATE MORNING AND CONTINUE THROUGH AT LEAST
EARLY FRIDAY AFTERNOON. WINDS INCREASE AND BECOME SOUTHERLY BY LATE
IN THE WEEKEND AS AN AREA OF LOW PRESSURE APPROACHES FROM THE WEST.
/13

&&

.FIRE WEATHER...NEARLY ISSUED A FIRE WEATHER WATCH FOR INTERIOR
OKALOOSA COUNTY AS THE DURATION REQUIREMENT IS NEARLY MET BUT OPTED
TO HOLD OFF FOR NOW CONSIDERING THE MARGINAL NATURE AND THE VERY
LIMITED AREAL EXTENT.  OTHERWISE RELATIVE HUMIDITIES REMAIN WELL
ABOVE CRITICAL LEVELS THROUGH THE WEEKEND. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      57  63  41  57 /  80  60  10  10
PENSACOLA   62  67  43  61 /  80  70  10  10
DESTIN      65  67  46  62 /  80  70  10  10
EVERGREEN   58  61  38  59 /  90  60  10  10
WAYNESBORO  54  58  37  56 /  90  30  10  10
CAMDEN      57  59  37  56 /  90  50  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM THURSDAY TO NOON FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN FL TO PENSACOLA MS
     OUT 60 NM AND MOBILE BAY.

&&

29 EVERSOLE
13 CULLEN
Hazardous weather outlook, Nov 21, 10:50 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1050 PM CST WED NOV 21 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
230400-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS
FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM-WAYNE-PERRY-GREEN-STONE-GEORGE
1050 PM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE
ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REST OF TONIGHT.

A STRONG COLD FRONT WILL MOVE INTO SOUTHEAST MISSISSIPPI JUST BEFORE
SUNRISE AND CONTINUE ON RAPIDLY TO THE SOUTHEAST...BEING ALONG
INTERSTATE 65 AROUND 7 AM AND EAST OF DESTIN BY LATE MORNING. IN
ADVANCE OF THE FRONT...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL CROSS THE REGION FROM WEST TO EAST. A FEW STORMS
MAY BE SEVERE WITH STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY
RAIN. THE STRONGER STORMS ARE EXPECTED TO BE EAST OF INTERSTATE 65
AND OVER THE COASTAL WATERS BEFORE 1 AM.  ANOTHER ROUND OF SHOWERS
AND THUNDERSTORM WILL ENTER SOUTHEAST MISSISSIPPI AROUND MIDNIGHT
AND MOVE EAST INTO SOUTHWEST ALABAMA.

OVER THE COASTAL WATERS...SEAS OF 3 TO 5 FEET WILL CONTINUE
OVERNIGHT WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
PRODUCING LOCALLY HIGHER SEAS AND WIND GUSTS TO NEAR GALE FORCE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE COLD FRONT WILL MOVE ACROSS THE AREA DURING THE MORNING HOURS ON
THANKSGIVING DAY.  STRONG NORTHERLY WINDS AND BUILDING SEAS CAN BE
EXPECTED ON THURSDAY AND THURSDAY NIGHT OVER THE MARINE AREA.   A
SMALL CRAFT ADVISORY HAS BEEN ISSUED EFFECTIVE FROM THURSDAY MORNING
THROUGH FRIDAY MORNING.

A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE WESTERN GULF
THIS WEEKEND...MOVING NORTHEASTWARD THROUGH MONDAY. MODERATE TO
STRONG EASTERLY WINDS OVER THE MARINE AREA ARE POSSIBLE SATURDAY AND
STRONG SOUTHERLY WINDS ARE EXPECTED LATE SUNDAY AS A WARM FRONT
MOVES ONSHORE ALONG THE GULF COAST.  WIND SHEAR ALONG THE WARM FRONT
COULD BE SUFFICIENT TO AID IN THE DEVELOPMENT OF SEVERE STORMS
SUNDAY AFTERNOON.  ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE
ON MONDAY AS THE SURFACE LOW PRESSURE SYSTEM APPROACHES FROM THE
SOUTHWEST.  STAY TUNED FOR ADDITIONAL UPDATES THROUGHOUT THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE NEEDED TONIGHT.

In the hours before

Special weather statement, Nov 21, 5:02 PM CST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
502 PM CST WED NOV 21 2007

ALZ055-059-062-212330-
UPPER BALDWIN-ESCAMBIA-MONROE-
502 PM CST WED NOV 21 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHEAST BALDWIN
COUNTY...

AT 458 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR BOONEVILLE...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
JEDDO...MCCULLOUGH...HOLMAN PRISON...I65 AND AL 21...HUXFORD...
VOCATION...VOCATION AND SARDINE THROUGH 530 PM CST.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The Eglin Afb radar (KEVX), 111 km away, was scanning. The volume nearest the first event began at 04:56 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Santa Rosa

When
November 21, 10:55 PM CST to 11:40 PM CST
Where
Santa Rosa County, 4 mi SW of Milton to Roeville
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
30.589, -87.078

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65717.